King’s College Criteria for Acetaminophen Toxicity
Provides lab-based recommendations for who should be immediately referred for liver transplant after acetaminophen overdose.
- Grade 1 - Inverted sleep pattern; forgetfulness, mild confusion, agitation, irritability, tremor, apraxia
- Grade 2 - Lethargy, slow responses; Disorientation for time or place, Subtle personality change; Asterixis, dysarthria, ataxia
- Grade 3 - Somnolence but rousability, Disorientation as regards place; Asterixis, hyperactive reflexes, Babinski signs, muscle rigidity
- Grade 4 - Coma (unresponsive to verbal or noxious stimuli)
- Fulminant hepatic failure secondary to acetaminophen poisoning: a systematic review and meta-analysis of prognostic criteria determining the need for liver transplantation. Crit Care Med. 2003 Jan;31(1):299-305.
- Goldfrank's Toxicologic Emergencies, 8th Edition.
- Treatment of hepatic encephalopathy. N Engl J Med. 1997 Aug 14;337(7):473-9.